Virginia, 2010

Damaging Winds in Virginia, April 8, 2010

April 8, 2010 · NWS AKQ · 6 events in 5 counties and zones

Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of south central Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of south central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 8, 7:14 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 8, 7:14 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
814 PM EDT THU APR 8 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC TONIGHT INTO FRIDAY
MORNING. HIGH PRESSURE RETURNS FRIDAY AFTERNOON AND PERSISTS THROUGH
THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
QUICK UPDATE FOR ADDITION OF TORNADO WATCH FOR FAR WESTERN
COUNTIES. SEEING GOOD TURNING IN THE STORMS OVER NORTH CENTRAL NC
INTO SOUTH CENTRAL VA. DEW POINTS HAVE CLIMBED INTO THE LOW 60S
WHICH IS ENHANCING THE LOW LEVEL INSTABILITY. EXPECT THAT THESE
CELLS WILL CONTINUE TO MOVE NE OVER THE NEXT FEW HOURS AS THE COLD
FRONT CROSSES THE MOUNTAINS. MAY BE NECESSARY TO EXPAND THE WATCH
FURTHER TO THE EAST AS THE NIGHT PROGRESSES.

PREV DISCUSSION...
A STRONG COLD FRONT IS ADVANCING EAST THIS AFTERNOON FROM THE
EASTERN GREAT LAKES TO THE GULF COAST. AN EXTENSIVE LINE OF SHOWERS
AND THUNDERSTORMS EXISTS ALONG THE FRONT WITH THE STRONGEST
THUNDERSTORMS OVER GEORGIA AND NORTHERN FLORIDA IN A MORE MOISTURE
RICH AIRMASS. THE LINE IS EXPECTED TO ADVANCE EAST AND REACH THE
WESTERN COUNTIES BY THIS EVENING...WITH ISOLATED TO SCATTERED
SHOWERS AND STORMS DRIFTING INTO THE WESTERN ZONES LATE THIS
AFTERNOON/EARLY THIS EVENING. THE LINE OF STORMS IS EXPECTED TO
BECOME MORE ORGANIZED ONCE MOVING EAST OF THE MOUNTAINS AS AN
INCREASING LOW-LEVEL JET...IN EXCESS OF 50KT IN THE 12Z NAM AND
GEM...COMBINES WITH INCREASING LARGE SCALE VERTICAL ASCENT
ASSOCIATED WITH A JET STREAK KICKING OUT OF THE SOUTHEAST. STRONG
WIND GUSTS ARE EXPECTED TO BE THE PRIMARY THREAT WITH THESE STORMS.
THE LINE SHOULD WEAKEN LATER TONIGHT/EARLY TOMORROW MORNING AS
INSTABILITY ERODES BECOMING PRIMARILY RAIN SHOWERS WITH EMBEDDED
THUNDER.

COOLER AND DRIER AIR FILTERS IN BEHIND THE COLD FRONT FRIDAY WITH
TEMPERATURES RETURNING TO NEAR NORMAL...AROUND 60 ALONG THE COAST
AND MID 60S INLAND. THE SKY WILL CLEAR WEST TO EAST WITH ANY
LINGERING RAIN SHOWERS MOVING OUT OF THE SOUTHEAST ZONES BY MIDDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE DRIFTS INTO THE REGION FRIDAY NIGHT WITH
IDEAL RADIATIONAL COOLING CONDITIONS UNDER A CLEAR SKY WITH A LIGHT
WIND. LOW TEMPERATURES SHOULD RANGE FROM THE MID 30S TO LOW 40S WITH
A FEW COOLER READINGS POSSIBLE. SATURDAY SHOULD BE A VERY PLEASANT
DAY WITH TEMPERATURES IMPROVING A FEW DEGREES OVER FRIDAY WITH
MAXIMUMS RISING INTO THE UPPER 50S/LOW 60S ALONG THE COAST TO NEAR
70 OVER THE PIEDMONT. DEWPOINTS ARE EXPECTED TO DROP INTO THE 20S
SATURDAY AFTERNOON INLAND WITH RESULTANT RELATIVE HUMIDITY
PERCENTAGES IN THE UPPER TEENS TO LOW 20S. HOWEVER...CRITICAL FIRE
WEATHER CONDITIONS ARE NOT EXPECTED WITH A LIGHT WIND AND CONTINUED
GREEN-UP WITH EXPECTED RAINFALL.

THE UPPER FLOW BECOMES ZONAL DURING THIS TIME
PERIOD...SO THE SURFACE HIGH PRESSURE IS RATHER PROGRESSIVE. ANOTHER
GOOD RADIATIONAL COOLING NIGHT IS EXPECTED SATURDAY NIGHT WITH
MORNING LOW TEMPERATURES AGAIN IN THE MID 30S TO LOW 40S. HIGH
TEMPERATURES SUNDAY WILL RANGE FROM THE MID AND UPPER 60S OVER THE
EASTERN SHORE...SLIGHTLY COOLER READINGS ALONG THE IMMEDIATE
COAST...TO THE MID 70S INLAND.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOLLOWING HPC AND GOING CLOSER TO THE ECMWF FOR THE EXTENDED PERIOD.
GRADUALLY DEVELOPING UPPER RIDGE TO THE WEST PUSHING ANY STORMS TO
THE NORTH SHOULD KEEP A DRY PERIOD. HAVE A BACKDOOR FRONT DROPPING
THROUGH THE AREA ON MONDAY AND TUESDAY. THIS FRONT DOES NOT HAVE
MUCH MOISTURE WITH IT SO EXPECT A DRY PASSAGE. THIS FRONT WILL COOL
OFF THE AREA ESPECIALLY EASTERN SECTIONS EARLY IN THE WEEK AS WINDS
COME OFF THE COOLER OCEAN. THIS WILL KEEP TEMPERATURES NEAR OR A
LITTLE BELOW NORMAL. TEMPERATURES WILL GRADUALLY MODERATE LATER IN
THE WEEK AS HIGH PRESSURE WILL MOVE TO THE SOUTH OF THE AREA
BRINGING WARMER AIR BACK IN FROM THE SOUTHWEST.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AN ACTIVE NIGHT IS IN STORE ACROSS THE AKQ CWA WITH TSTMS PRESENTLY
DEVELOPING OVER THE PIEDMONT. THESE WILL LIKELY REACH THE KRIC AREA
TOWARD MIDNIGHT. RAIN SHOWERS ARE ALREADY NEAR KRIC AS 23Z. TAF IS
MORE SPECIFIC WITH KRIC THAN THE OTHER TAFS WHERE THE MAIN WEATHER
EVENT WILL MOVE IN PRIOR TO 06Z. ALL TAF SITES HAVE CB REMARKS
OVERNIGHT. NW WINDS WILL QUICKLY MOVE IN BEHIND A COLD FRONT WHICH
WILL MOVE QUICKLY THROUGH THE AREA BETWEEN 06 AND 10Z. THE FRONT
WILL BE FOLLOWED BY VFR CONDITIONS AND IMPROVING CEILINGS. A FEW
HOURS OF RAIN MAY LINGER BEFORE FINAL CLEARING DEVELOPS IN THE
MORNING. LOWER CEILINGS AND VISIBILITIES ARE EXPECTED AT KECG BEHIND
THE FRONT AS A WEAK SURFACE WAVE MAY DEVELOP NEAR THE COAST.

FOLLOWING THIS EVENT...VFR/DRY CONDITIONS SHOULD PREVAIL FOR THE
NEXT SEVERAL DAYS. WIND SHOULD PREVENT FOG SAT MRNG AND DEW POINTS
WILL BE TOO LOW SUN AND MON MRNGS.

&&

.MARINE...
CONTINUING SMALL CRAFT ALL AREAS THROUGH THE MORNING HOURS ON
FRIDAY. HAVE STRONG SOUTHWEST WINDS AHEAD OF THE FRONT WHICH WILL
CONTINUE MOST OF THE NIGHT. FRONT WILL MOVE EAST OF THE WATERS
DURING THE MORNING HOURS ON FRIDAY. THIS WILL CAUSE THE WINDS TO
TURN NORTHWEST. WILL SEE A SECOND SURGE OF WINDS BEHIND THE FRONT
WHICH WILL KEEP SMALL CRAFT CONDITIONS THROUGH THE MORNING. BY
AFTERNOON HIGH PRESSURE WILL BE BUILDING IN AND WINDS WILL DIMINISH.
WILL KEEP WINDS BELOW SMALL CRAFT THROUGH THE WEEK. EVEN WITH
BACKDOOR FRONT PASSING THROUGH THE AREA MONDAY AND TUESDAY DO NOT
EXPECT ENOUGH OF A SURGE OF WINDS BEHIND IT TO BRING SMALL CRAFT
WINDS.

&&

.CLIMATE...
TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS FRIDAY.

AT RICHMOND/RIC...THERE HAVE NOW BEEN 8 CONSECUTIVE DAYS (4/1-4/8)
WITH HIGH TEMPERATURES >=80 F...WHICH BREAKS THE RECORD FOR
CONSECUTIVE 80+ DEGREES SO EARLY IN THE SEASON (PRIOR TO APR
15TH). THE PREVIOUS RECORD OF 7 DAYS IN ROW OF 80F OR HIGHER WAS
SET BACK IN MID MARCH 1990.

DAILY RECORD TEMPERATURES TODAY:

    THU 4/8

RIC 91/1929 (REC HIGH MIN 62)
ORF 89/1929 (REC HIGH MIN 67)
SBY 85/1991

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ630>632-650-
     652-654-656-658.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ633.

&&

SYNOPSIS...AJZ
NEAR TERM...ESS
SHORT TERM...AJZ
LONG TERM...JAB
AVIATION...LSA
MARINE...JAB
CLIMATE...
Hazardous weather outlook, Apr 8, 3:01 PM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT THU APR 8 2010

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-092015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
401 PM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS
EVENING AND OVERNIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS
THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-650-652-654-656-658-092015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
401 PM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS
EVENING AND OVERNIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS
THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-092015-
CURRITUCK SOUND-
401 PM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS
EVENING AND OVERNIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS
THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 8, 7:29 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
829 PM EDT THU APR 8 2010

VAZ049-062>064-066>072-080-081-090130-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-DINWIDDIE VA-GOOCHLAND
VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-LOUISA VA-LUNENBURG
VA-NOTTOWAY VA-POWHATAN VA-PRINCE GEORGE VA-
829 PM EDT THU APR 8 2010

...AREA OF STRONG THUNDERSTORMS MOVING INTO AMELIA...FLUVANIA...
NOTTOWAY AND LOUISA COUNTIES...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM 7 MILES WEST OF BUMPASS TO 6 MILES
NORTHWEST OF LUNENBURG...OR FROM 6 MILES SOUTHEAST OF MINERAL TO 7
MILES WEST OF VICTORIA...MOVING NORTHEAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  NUTBUSH AROUND 835 PM EDT...
  VICTORIA AROUND 840 PM EDT...
  IRWIN AROUND 845 PM EDT...
  RUBERMOUNT AROUND 850 PM EDT...
  THE FALLS AROUND 855 PM EDT...
  TRUXILLO AROUND 900 PM EDT...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

FOSTER
Special weather statement, Apr 8, 8:04 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
904 PM EDT THU APR 8 2010

VAZ065-066-090200-
LUNENBURG VA-MECKLENBURG VA-
904 PM EDT THU APR 8 2010

...STRONG THUNDERSTORM MOVING TO THE NORTHEAST...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BUFFALO SPRINGS...OR ABOUT
10 MILES SOUTHWEST OF CLOVER...MOVING NORTHEAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR SPANISH GROVE AT 925 PM EDT...FINNEYWOOD
AT 930 PM EDT...KELLS CORNER AT 935 PM EDT...REHOBOTH AT 940 PM
EDT...LOVES MILL AT 945 PM EDT...LUNENBURG AT 950 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
IF THIS STORM INTENSIFIES FURTHER...A WARNING MAY BE NEEDED.

WAMSLEY

The radar

The Norfolk radar (KAKQ), 108 km away, was scanning. The volume nearest the first event began at 01:44 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mecklenburg

When
April 8, 8:45 PM EST
Where
Mecklenburg County, 0.89 mi NW of Opie
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
36.780, -78.190

Large tree limbs were downed and lawn furniture was tossed around.

Thunderstorm Wind, Lunenburg

When
April 8, 8:48 PM EST
Where
Lunenburg County, 2.82 mi NNW of Dundas
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.960, -78.040

Six to eight inch diameter tree was downed on Route 645.

Thunderstorm Wind, Mecklenburg

When
April 8, 8:50 PM EST
Where
Mecklenburg County, 1.66 mi E of Phillis
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.600, -78.300

Trees were downed near the intersection of Buggs Island Road and Route 710.

Thunderstorm Wind, Brunswick

When
April 8, 8:58 PM EST
Where
Brunswick County, 1.3 mi ESE of Rawlings
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.940, -77.750

Tree was downed at mile marker 39 along Interstate 85.

Thunderstorm Wind, Dinwiddie

When
April 8, 9:10 PM EST
Where
Dinwiddie County, 3.22 mi NNW of Mc Kenney
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.020, -77.760

Trees and power lines were downed.

Thunderstorm Wind, Prince George

When
April 8, 9:45 PM EST
Where
Prince George County, 0.69 mi S of Disputanta
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
37.120, -77.230

Two large oak trees were downed on Bent Tree Lane.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226742, 226736, 226734, 226731, 226729, 226726.